Alert archive / Texas / High Wind Watches in 2006
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 18, 2006, 4:44 PM CST. It took effect at Jan 19, 2006, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2006, 4:44 PM CST (22:44 UTC)
- In effect from
- Jan 19, 2006, 9:00 AM CST
- Expired
- Jan 19, 2006, 2:22 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 182244 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 444 PM CST WED JAN 18 2006 ...HIGH WINDS EXPECTED OVER THE GUADALUPE MOUNTAINS TONIGHT AND THURSDAY AND THE DAVIS MOUNTAINS THURSDAY... .HIGH WINDS ARE EXPECTED TO DEVELOP OVER THE GUADALUPE MOUNTAINS THIS EVENING AS MID LEVEL WINDS INCREASE AHEAD OF AN UPPER LEVEL DISTURBANCE DROPPING FROM THE PACIFIC NORTHWEST TOWARD THE AREA. DAMAGING WINDS ARE EXPECTED TO CONTINUE OVER THE GUADALUPE MOUNTAINS THROUGH THURSDAY AND DIMINISH A BIT THURSDAY EVENING. DAMAGING WINDS ARE ALSO POSSIBLE OVER HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS ON THURSDAY...PROMPTING ISSUANCE OF A HIGH WIND WATCH FOR THE DAVIS MOUNTAINS FROM MID MORNING TO MID AFTERNOON THURSDAY. NMZ027-TXZ258-191100- /O.NEW.KMAF.HW.W.0018.060118T2244Z-060120T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 344 PM MST WED JAN 18 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. WEST WINDS WILL INCREASE THROUGH THE EVENING TO 40 TO 50 MPH WITH GUSTS TO 75 MPH ABOVE 6000 FEET. PERSONS DRIVING THROUGH THE PASS SHOULD BE VERY CAUTIOUS AS SUSTAINED WINDS EXCEEDING 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-191100- /O.NEW.KMAF.HW.A.0003.060119T1500Z-060119T2200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 444 PM CST WED JAN 18 2006 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE THURSDAY MORNING TO AROUND 40 MPH WITH A FEW GUSTS TO 60 MPH POSSIBLE. VERY WINDY CONDITIONS WILL CONTINUE UNTIL MID AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 05
2 follow-up statements
000 WWUS74 KMAF 190816 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 AM CST THU JAN 19 2006 ...HIGH WINDS EXPECTED OVER THE GUADALUPE AND DAVIS MOUNTAINS TODAY... .HIGH WINDS ARE EXPECTED TO PERSIST ACROSS THE GUADALUPE MOUNTAINS AND DEVELOP OVER THE DAVIS MOUNTAINS TODAY AS MID LEVEL WINDS INCREASE AHEAD OF AN UPPER LEVEL TRACKING EASTWARD ACROSS THE GREAT BASIN. THESE STRONG WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS EVENING. TXZ074-191630- /O.UPG.KMAF.HW.A.0003.060119T1500Z-060119T2200Z/ /O.EXB.KMAF.HW.W.0018.060119T1500Z-060119T2200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 216 AM CST THU JAN 19 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATE THIS MORNING TO AROUND 40 MPH WITH A FEW GUSTS TO 60 MPH POSSIBLE. VERY WINDY CONDITIONS WILL CONTINUE UNTIL MID AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-191630- /O.CON.KMAF.HW.W.0018.000000T0000Z-060120T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 116 AM MST THU JAN 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS WILL INCREASE THROUGH THE EVENING TO 40 TO 50 MPH WITH GUSTS TO 75 MPH ABOVE 6000 FEET. PERSONS DRIVING THROUGH THE PASS SHOULD BE VERY CAUTIOUS AS SUSTAINED WINDS EXCEEDING 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 190822 CCA NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 216 AM CST THU JAN 19 2006 ...HIGH WINDS EXPECTED OVER THE GUADALUPE AND DAVIS MOUNTAINS TODAY... .HIGH WINDS ARE EXPECTED TO PERSIST ACROSS THE GUADALUPE MOUNTAINS AND DEVELOP OVER THE DAVIS MOUNTAINS TODAY AS MID LEVEL WINDS INCREASE AHEAD OF AN UPPER LEVEL TRACKING EASTWARD ACROSS THE GREAT BASIN. THESE STRONG WINDS ARE EXPECTED TO GRADUALLY DIMINISH THIS EVENING. TXZ074-192159- /O.UPG.KMAF.HW.A.0003.060119T1500Z-060119T2200Z/ /O.EXB.KMAF.HW.W.0018.060119T1500Z-060119T2200Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 216 AM CST THU JAN 19 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATE THIS MORNING TO AROUND 40 MPH WITH A FEW GUSTS TO 60 MPH POSSIBLE. VERY WINDY CONDITIONS WILL CONTINUE UNTIL MID AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-192359- /O.CON.KMAF.HW.W.0018.000000T0000Z-060120T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 116 AM MST THU JAN 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS WILL INCREASE THROUGH THE EVENING TO 40 TO 50 MPH WITH GUSTS TO 75 MPH ABOVE 6000 FEET. PERSONS DRIVING THROUGH THE PASS SHOULD BE VERY CAUTIOUS AS SUSTAINED WINDS EXCEEDING 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 18, 4:25 PM CST, 19 minutes earlier.
Area forecast discussion, Jan 18, 4:25 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
425 PM CST WED JAN 18 2006
.UPDATE...
A LOOK AT 18Z ETA INCREASES CONFIDENCE OF A HIGH WIND EVENT IN THE
GUADALUPE MOUNTAINS BEGINNING TONIGHT. 700 MB HEIGHT GRADIENT OVER
GUADALUPE MOUNTAINS INCREASES BY NEARLY 50 PERCENT FROM 21Z TO 3Z.
WINDS AT THE PINERY HAVE ALREADY GUSTED ABOVE 60 MPH AND LATEST
HOURLY OBSERVATION FROM GUADALUPE PASS INDICATED SUSTAINED WIND OF
35 KNOTS. CROSS SECTION ACROSS GUADALUPE MOUNTAINS TONIGHT THROUGH
THURSDAY INDICATIVE OF WELL DEVELOPED MOUNTAIN WAVE...SO HIGH
WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY THURSDAY...
SLACKENING A LITTLE THURSDAY NIGHT. WILL ISSUE A HIGH WIND WATCH
FOR THE DAVIS MOUNTAINS ON THURSDAY. APPEARS CERTAINLY OF A HIGH
WIND EVENT OVER THE DAVIS MOUNTAINS IS NOT SO GREAT.
.FIRE WEATHER...
RED FLAG WARNING FOR GUADALUPE MOUNTAINS LOOKS GOOD THROUGH 3Z.
AFTER 3Z...MOISTURE WILL INCREASE TO ABOVE 15 PERCENT THOUGH 20 FT
WINDS WILL REMAIN ABOVE 20 MPH THROUGH THE NIGHT. IN THE PLAINS...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO ABATE AROUND 0Z
AS WINDS DECREASE.
&&
.PREV DISCUSSION... (ISSUED 230 PM CST WED JAN 18 2006)
SHORT TERM...
ZONAL FLOW IN THE UPPER LEVELS WILL CONTINUE RECENT WX PATTERN
THROUGH THE SHORT TERM. LEESIDE TROUGH WILL KEEP A STEADY SOUTHWEST
WIND OVERNIGHT THAT WILL HELP TO LIMIT RADIATIONAL COOLING. LOOK
FOR LOWS TONIGHT ABOVE FREEZING.
MAY HAVE A HIGH WIND EVENT LATE THIS AFTERNOON IN THE GUADALUPES AS
ETA INDICATING A MOUNTAIN WAVE COUPLET THAT CONTINUES ON AND OFF
THROUGH TOMORROW. GUIDANCE INDICATING WILL ONLY APPROACH HIGH WIND
CRITERIA TODAY AND BE STRONGER TOMORROW... SO AT THIS TIME ONLY PLAN
TO MONITOR WIND SPEEDS. THE WIND AT THE BOWL HAS BEEN STRONGER THAN
AT THE PASS WITH GUSTS OVER 50 MPH.
SHOULD HAVE INCREASING HIGH CLOUDS TONIGHT FROM THE WEST. JUST FOR
INFORMATION IT HAS BEEN RIGHT AT A MONTH SINCE LAST HAD MEASURED
PRECIPITATION. THE DATE WAS DEC 19 AND MAF HAD 0.04.
LONG TERM...
ZONAL FLOW ALOFT WILL CONTINUE OVER THE CWA THURSDAY BEFORE A WEAK
UPPER LEVEL DISTURBANCE BRUSHES THE AREA TO THE NORTH ON FRIDAY.
THE APPROACH OF THIS SYSTEM WILL PRODUCE A MARGINAL WIND EVENT OVER
THE CWA THURSDAY AFTERNOON. WIND SPEEDS IN THE THE GUADALUPE
MOUNTAINS WILL BE MARGINAL FOR HIGH WIND WARNING...SO WILL DEFER ANY
HIGH WIND WARNINGS TO LATER SHIFTS. WILL...HOWEVER...CONTINUE THE
FIRE WEATHER WATCH OVER THE WESTERN CWA AS CONDITIONS WILL APPROACH
RED FLAG CRITERIA ESPECIALLY OVER WESTERN AREAS. THE UPPER LEVEL
SYSTEM WILL DRAG A PACIFIC COLD FRONT ACROSS THE AREA ON FRIDAY WITH
TEMPERATURES FALLING TO NEAR NORMAL VALUES BY SATURDAY.
A SERIES OF SHORTWAVES WILL MOVE ACROSS THE CWA THIS WEEKEND INTO
THE FIRST OF NEXT WEEK. THESE SHORTWAVES WILL HELP KEEP
TEMPERATURES IN THE NORMAL RANGE THROUGH THE MIDDLE OF NEXT WEEK.
GFS ADVERTISES AN INCREASE IN POPS LATE IN THE FORECAST PERIOD.
WILL HOLD OF MENTIONING PRECIPITATION IN THE FORECAST THAT FAR
INTO THE FUTURE.
FIRE WEATHER...
WILL CONTINUE RED FLAG WARNING THROUGH 03Z FOR SE NEW MEXICO... THE
PERMIAN BASIN... AND UPPER TRANS PECOS. RH RECOVERY OVERNIGHT
EXPECTED TO BE POOR. ON THURSDAY CONTINUED ABOVE NORMAL
TEMPERATURES...BREEZY CONDITIONS AND LOW RH VALUES OF 5-10 PERCENT
WILL RESULT IN CONTINUATION OF A FIRE WEATHER WATCH FOR THE TX/NM
MOUNTAINS...SOUTHEASTERN NEW MEXICO PLAINS AND UPPER TRANS PECOS.
COOLER TEMPS CAN BE EXPECTED FRIDAY DUE TO A PASSING COLD FRONT WITH
RH VALUES INCREASING INTO THE 15-20 PERCENT RANGE.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
FIRE WEATHER WATCH FROM 1 PM CST THURSDAY TO 8 PM CST THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CST WEDNESDAY FOR THE FOLLOWING
ZONES...ANDREWS...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...MITCHELL...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...AND
WINKLER.
FIRE WEATHER WATCH FROM 1 PM CST THURSDAY TO 8 PM CST THURSDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS PECOS...
AND VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
99/05Hazardous weather outlook, Jan 18, 2:41 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 241 PM CST WED JAN 18 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-192045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 241 PM CST WED JAN 18 2006 /141 PM MST WED JAN 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT BRISK SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY HAS COMBINED TO INCREASE THE FIRE WEATHER THREAT ACROSS MUCH OF THE AREA. A RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS...AND THE PERMIAN BASIN THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CONTINUE THURSDAY ACROSS MUCH OF THE AREA. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE MOUNTAINS...SOUTHEASTERN NEW MEXICO...THE UPPER TRANS PECOS...AND THE DAVIS MOUNTAINS FOR THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 4:44 PM CST | High Wind Warning | MAF | 25 hr |
Nearby
High Wind Watches in Texas, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.